MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G43870
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving placement of internal pacemaker wires, a micropuncture transitionless access set's wire unraveled and separated.Access was obtained with ultrasound guidance via the left internal jugular vein.Reportedly, the patient's vessels were stenosed and a micropuncture introducer was needed.The user encountered difficulty passing the stenosis; therefore, the wire was withdrawn, at which point it unraveled and separated.Per the reporter, "the internal coil came out of the outer covering" and stuck in the patient.The wire was removed manually from the patient in its entirety, without complications.The procedure was able to be completed.Additional information has been requested.
 
Additional Manufacturer Narrative
A2: age at time of event - 50-60 years old.G4: pma/510(k) number = k240589.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving placement of internal pacemaker wires, a micropuncture transitionless access set's wire unraveled and separated.Access was obtained with ultrasound guidance via the left internal jugular vein.Reportedly, the patient's vessels were stenosed and a micropuncture introducer was needed.The user encountered difficulty passing the stenosis; therefore, the wire was withdrawn, at which point it unraveled and separated.Per the reporter, "the internal coil came out of the outer covering" and stuck in the patient.The wire was removed manually from the patient in its entirety, without complications.The procedure was able to be completed.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control procedures were conducted during the investigation.A visual inspection was conducted as well.The complaint device was returned to cook for investigation.Physical examination of the returned device found that the needle had the wire guide lodged inside of it.The wire guide was unraveled/stretched/elongated, no separation was noted (wire was held together with the coil, and the weld ball was still intact.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot or sub assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states, ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ and ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that patient anatomy was the cause of the device failure in this incident.The complaint wire guide was having difficulty when passing the stenosis and when withdrawn, the wire was elongated.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20586497
Report Number1820334-2024-01434
Device Sequence Number8804658
Product Code DYB
UDI-Device Identifier00827002438705
UDI-Public(01)00827002438705(17)270627(10)16130753
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43870
Device Catalogue NumberMPIS-501-NT-SST
Device Lot Number16130753
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite